AF Association
13,621 members16,502 posts

Red rash around eye area and nostril area ... began the day l started taking afib meds and new blood pressure med ... any ideas? Allergy?

Red itchy rash ... not particularly noticeable but very annoying.

UPATE!!! I do not take an anticoagulant ... l refused so doc put me on a 325 mg aspirin per day. The aspirin seems to be the culprit. I have lowered the dosage to 80 mg as l was on before afib and the rash is going away. I also take other natural blood thinners. I have lowered the dosage as an experiment, without doc’s advice. I will talk with doc when l see him. I did tons of research on all that l am taking minus the aspirin thinking that it couldn’t possibly be the cause. Perhaps two 80 mg ? No anticoagulant for me!!! Sorry.

7 Replies
oldestnewest

Sorry to hear this. What pills are you taking? Have you looked at the leaflets that come with them to see if the rash is mentioned? Another reason could be a spell of extreme stress, if you've had that?

Jean

Reply

Thank you. I must do a little research. It seems that one of them did have that side effect. Thank you!

Reply

Depends on which meds, not a lot to go on

Reply

I will list them later. Thx. Jan

Reply

Gosh! Interesting to see your post. I have developed the rash around the eyes - and nose. Thought it might be the apixaban as whenever it seems to get better, it comes back again. I rarely get episodes and my heartbeat is never very fast when I do so I am wondering whether I really need this stuff that tends to make me feel worse!

Reply

Sandi ... I know!!! I have only had two afib episodes in my lifetime ... my heartbeat is never fast as well ... I think that I am taking too much stuff ... apixaban, I think is one of the ones that I am taking. I have to double check. I will let you know as soon as I go downstairs and check my meds. Thank you for the feedback. I'm going now ... I'm back!!! No, I'm taking Losartan Potassium, Amlodipine Besylate, Atorvastatin, Sotalol ... all three are new since afib ... except Atorvastatin. I think that the culprit is Losartan Potassium ... I think that I read that the rash around nostrils is a side effect. Mine gets better as well, then he comes back ... its itchy and annoying ...

Reply

I stopped taking the apixaban and the rash went eventually- of course they might not have been related but I am prepared to risk the 2% chance or whatever of having a stroke and think of the more positive 98% chance of not having one!

Reply

You may also like...